Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012, Article ID 316534, 9 pages
http://dx.doi.org/10.1155/2012/316534
Research Article

A Numerical Method for Lane-Emden Equations Using Hybrid Functions and the Collocation Method

Department of Science, Huaihai Institute of Technology, Jiangsu Lianyungang, 222005, China

Received 26 September 2011; Accepted 18 November 2011

Academic Editor: Song Cen

Copyright © 2012 Changqing Yang and Jianhua Hou. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. Chandrasekhr, Introduction to Study of Stellar Structure, Dover, New York, NY, USA, 1967.
  2. H. T. Davis, Introduction to Nonlinear Differential and Integral Equations, Dover, New York, NY, USA, 1962. View at Zentralblatt MATH
  3. O. U. Richardson, The Emission of Electricity from Hot Bodies, Longman, Green and Co., London, UK, 1921.
  4. N. T. Shawagfeh, “Nonperturbative approximate solution for Lane-Emden equation,” Journal of Mathematical Physics, vol. 34, no. 9, pp. 4364–4369, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. A.-M. Wazwaz, “A new algorithm for solving differential equations of Lane-Emden type,” Applied Mathematics and Computation, vol. 118, no. 2-3, pp. 287–310, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. A.-M. Wazwaz, “A new method for solving singular initial value problems in the second-order ordinary differential equations,” Applied Mathematics and Computation, vol. 128, no. 1, pp. 45–57, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. J. I. Ramos, “Series approach to the Lane-Emden equation and comparison with the homotopy perturbation method,” Chaos, Solitons and Fractals, vol. 38, no. 2, pp. 400–408, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. M. Dehghan and F. Shakeri, “Approximate solution of differential equation arising in astrophysics using the variation method,” New Astronomy, vol. 13, pp. 53–59, 2008. View at Google Scholar
  9. S. A. Yousefi, “Legendre wavelets method for solving differential equations of Lane-Emden type,” Applied Mathematics and Computation, vol. 181, no. 2, pp. 1417–1422, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. K. Parand, M. Dehghan, A. R. Rezaei, and S. M. Ghaderi, “An approximation algorithm for the solution of the nonlinear Lane-Emden type equations arising in astrophysics using Hermite functions collocation method,” Computer Physics Communications, vol. 181, no. 6, pp. 1096–1108, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. H. Adibi and A. M. Rismani, “On using a modified Legendre-spectral method for solving singular IVPs of Lane-Emden type,” Computers & Mathematics with Applications, vol. 60, no. 7, pp. 2126–2130, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. A.-M. Wazwaz, “A reliable treatment of singular Emden-Fowler initial value problems and boundary value problems,” Applied Mathematics and Computation, vol. 217, no. 24, pp. 10387–10395, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. S. Karimi Vanani and A. Aminataei, “On the numerical solution of differential equations of Lane-Emden type,” Computers & Mathematics with Applications, vol. 59, no. 8, pp. 2815–2820, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. M. Razzaghi and H.-R. Marzban, “Direct method for variational problems via hybrid of block-pulse and Chebyshev functions,” Mathematical Problems in Engineering, vol. 6, no. 1, pp. 85–97, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. C. Canuto, M. Y. Hussaini, A. Quarteroni, and T. A. Zhang, Spectral Methods on Fluid Dynamics, Springer, New York, NY, USA, 1988.
  16. K. Maleknejad and M. Tavassoli Kajani, “Solving linear integro-differential equation system by Galerkin methods with hydrid functions,” Applied Mathematics and Computation, vol. 159, no. 3, pp. 603–612, 2004. View at Publisher · View at Google Scholar